Alert archive / Alabama / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 217, NWS Birmingham, AL

May 13, 20114 counties in Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at May 13, 2011, 12:39 PM CDT for 4 counties in Alabama. It was in force for 37 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 13, 2011, 12:39 PM CDT (17:39 UTC)
Expired
May 13, 2011, 1:16 PM CDT
In force
37 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon

Counties Calhoun County, AL, Cherokee County, AL, Cleburne County, AL, Etowah County, AL

The radar

The Northeast Alabama radar (KHTX), 106 km from the middle of the area, began a volume at 17:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 13, 12:47 PM CDTTSTM WND DMGGaylesville, ALNUMEROUS TREES BLOWN DOWN IN AND AROUND GAYLESVILLE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 5.7 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2011-05-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 621 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2011-05-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
621 J/kg
Mixed-layer CIN
-61 J/kg
Mixed-layer LCL
899 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
121 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

463 
WUUS54 KBMX 131739
SVRBMX
ALC015-019-029-055-131845-
/O.NEW.KBMX.SV.W.0217.110513T1739Z-110513T1845Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1239 PM CDT FRI MAY 13 2011

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CALHOUN COUNTY IN EAST CENTRAL ALABAMA...
  CHEROKEE COUNTY IN NORTHEAST ALABAMA...
  NORTH CENTRAL CLEBURNE COUNTY IN EAST CENTRAL ALABAMA...
  EASTERN ETOWAH COUNTY IN NORTHEAST ALABAMA...

* UNTIL 145 PM CDT

* AT 1235 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A LINE OF
  SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
  SAND ROCK TO 5 MILES SOUTH OF TENNALA TO RAGLAND...AND MOVING EAST
  AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CENTRE...CEDAR BLUFF...PIEDMONT...JACKSONVILLE...SAKS...FORT
  MCCLELLAN...TENNALA AND WEISS LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.

THESE STORMS HAVE A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE 
ACROSS BLOUNT...ETOWAH AND CHEROKEE COUNTY. THIS IS AN EXTREMELY 
DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND 
STAY AWAY FROM WINDOWS.

&&

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3378 8535 3369 8564 3364 8599 3366 8604
      3368 8605 3368 8611 3377 8604 3401 8590
      3426 8581 3428 8580 3427 8578 3438 8566
      3438 8562 3445 8559 3452 8551
TIME...MOT...LOC 1738Z 262DEG 22KT 3426 8567 3403 8568
          3369 8613

$$
STEFKOVICH
2 follow-up statements
736 
WWUS54 KBMX 131753
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1253 PM CDT FRI MAY 13 2011

ALC015-019-029-055-131845-
/O.CON.KBMX.SV.W.0217.000000T0000Z-110513T1845Z/
CLEBURNE AL-CALHOUN AL-ETOWAH AL-CHEROKEE AL-
1253 PM CDT FRI MAY 13 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CHEROKEE...
SOUTHEASTERN ETOWAH...NORTHERN CALHOUN AND NORTH CENTRAL CLEBURNE
COUNTIES UNTIL 145 PM CDT...

AT 1253 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 8 MILES NORTHWEST OF GAYLESVILLE TO GAYLESVILLE TO TENNALA TO 5
MILES SOUTHEAST OF RAGLAND...MOVING EAST AT 35 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  WEAVER...PIEDMONT AND JACKSONVILLE AROUND 115 PM CDT.

OTHER LOCATIONS IMPACTED BY SEVERE THUNDERSTORMS INCLUDE NEW MOON...
SPRING GARDEN...LIBERTY HILL...BORDEN SPRINGS AND OAK LEVEL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR DAMAGING WINDS IF YOU ARE IN THE PATH OF 
THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY 
INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3444 8549 3388 8537 3383 8543 3369 8591
      3366 8604 3368 8605 3368 8610 3374 8606
      3420 8565 3428 8576 3438 8566
TIME...MOT...LOC 1753Z 251DEG 31KT 3435 8561 3427 8545
          3405 8561 3371 8601

$$

75
429 
WWUS54 KBMX 131816
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
116 PM CDT FRI MAY 13 2011

ALC015-019-029-055-131826-
/O.CAN.KBMX.SV.W.0217.000000T0000Z-110513T1845Z/
CLEBURNE AL-CALHOUN AL-ETOWAH AL-CHEROKEE AL-
116 PM CDT FRI MAY 13 2011

...THE SEVERE THUNDERSTORM WARNING FOR CHEROKEE...SOUTHEASTERN
ETOWAH...NORTHERN CALHOUN AND NORTH CENTRAL CLEBURNE COUNTIES IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED OR MOVED
OUT OF THE WARNED AREA.

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3444 8549 3388 8537 3383 8543 3369 8591
      3366 8604 3368 8605 3368 8610 3374 8606
      3420 8565 3428 8576 3438 8566
TIME...MOT...LOC 1816Z 251DEG 31KT 3441 8538 3433 8522
          3411 8538 3377 8579

$$

75

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 12:37 PM CDT, 2 minutes earlier.

Area forecast discussion, May 13, 12:37 PM CDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1237 PM CDT FRI MAY 13 2011

.UPDATE...FOR 18Z AVIATION.

&&

.DISCUSSION...

CURRENT SURFACE ANALYSIS INDICATES THAT OUR NEXT SYSTEM OF INTEREST
IS ON OUR DOORSTEP...AS A CLOSED LOW CURRENTLY CENTERED OVER
NORTHERN KANSAS WILL SLOWLY MOVE EASTWARD THROUGHOUT THE DAY. THE
ASSOCIATED SURFACE LOW AND TRAILING COLD FRONT IS POISED TO MOVE
THROUGH THE CWA DURING THE MORNING ON SATURDAY...WHICH IS MUCH
FASTER THAN MODELS HAVE INDICATED OVER THE PAST FEW DAYS. BEFORE
THE FRONT MOVES THROUGH ON SATURDAY...WE WILL HAVE TO DEAL WITH A
SHORTWAVE AHEAD OF THE FRONT THAT WILL IMPACT US THIS AFTERNOON.
AN MCS IS CURRENTLY MOVING EASTWARD ACROSS WESTERN TENNESSEE AND
NORTHERN MISSISSIPPI EARLY THIS MORNING...AND AN ASSOCIATED COLD POOL
BOUNDARY IS QUICKLY RACING OFF AHEAD OF THE MAIN LINE OF
CONVECTION TO THE SOUTHEAST. WE WILL HAVE TO DEAL WITH THAT
BOUNDARY AS A FOCUSING MECHANISM THIS MORNING ACROSS OUR WESTERN
COUNTIES.

THE ACTUAL SHORTWAVE WILL BEGIN TO ENTER OUR WEST AND NORTHWEST
COUNTIES LATE THIS MORNING...TRIGGERING SCATTERED SHOWER AND
THUNDERSTORM DEVELOPMENT AS IT MOVES THROUGH THE STATE THIS
AFTERNOON. WITH AN UNSTABLE ATMOSPHERE IN PLACE AND THE FOCUSING
MECHANISM MOVING THROUGH...STRONG TO POSSIBLY SEVERE THUNDERSTORMS
IN THE FORM OF DAMAGING STRAIGHT LINE WINDS AND HAIL WILL
DEFINITELY BE POSSIBLE. HOWEVER...THE LACK OF A STRONG MID AND LOW
LEVEL JET IS INDICATING THAT HIGHLY ORGANIZED SEVERE CONVECTION
WILL BE LIMITED. MODELS ARE STILL DIFFERING IN HOW MUCH
INSTABILITY WILL BE IN PLACE WHEN THE SHORTWAVE MOVES
THROUGH...WITH THE NAM ADVERTISING ALMOST 3000J/KG OF SB CAPE FOR
BIRMINGHAM...AND THE GFS INDICATING ABOUT 1200. THE QUESTION WILL
BE HOW MUCH CLOUD COVER WILL LIMIT DAYTIME HEATING...AS IR
SATELLITE CURRENTLY SHOWS AMPLE AMOUNTS OF CIRRUS SPREADING NORTH
AND EASTWARD FROM A LEFTOVER MCS OVER THE GULF COAST. ALSO...IF A
LARGE COMPLEX OF SHOWERS AND STORMS DEVELOPS ALONG THE GULF
COAST...IT COULD CUT OFF OUR MOISTURE TRANSPORT FOR MORE
THUNDERSTORMS TO DEVELOP. ALSO...THE GFS AND NAM ARE ONLY
INDICATING LI'S OF -2 TO -3 FOR MUCH OF THE DAY TODAY.

NEVERTHELESS...THE POSSIBILITY IS THERE...AND SPC CONTINUES TO
MAINTAIN A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS OUR NORTHWEST
COUNTIES. THEY ARE INDICATING THE POSSIBILITY OF AN MCS TO TRAVERSE
ACROSS NORTHWEST ALABAMA FROM CONSOLIDATING THUNDERSTORMS TO OUR
WEST. ALTHOUGH MODELS ARE NOT PICKING UP ON THIS DEVELOPMENT...THEY
TYPICALLY DO A POOR JOB IN RESOLVING CONVECTIVE COMPLEXES.
THEREFORE...WE WILL HAVE TO CLOSELY WATCH THE DEVELOPMENT OF A
COMPLEX LATE THIS AFTERNOON AND EVENING...WHICH COULD INCREASE THE
CHANCE OF STRONG STRAIGHT LINE WINDS AND LARGE HAIL...AS
TEMPERATURES ALOFT BEGIN TO COOL...AND MID AND UPPER LEVEL LAPSE
RATES STEEPEN. WILL GO AHEAD AND HIGHLIGHT THE HWO FOR DAMAGING
STRAIGHT LINE WINDS AND HAIL POSSIBLE ALONG AND WEST OF A LINE
FROM LINDEN...TO ALABASTER...TO ONEONTA FOR TODAY AND TONIGHT WITH
A LOW CONFIDENCE.

MODELS ARE INDICATING A BREAK IN THE ACTION DURING THE LATE
AFTERNOON AND EVENING...THEN AS THE ACTUAL COLD FRONT ARRIVES BY
EARLY SATURDAY MORNING...AN ADDITIONAL DEVELOPMENT OF THUNDERSTORMS
WILL BE POSSIBLE ALONG THE FRONT. SINCE THE FRONT WILL BE TRAVERSING
THE STATE DURING THE EARLY MORNING HOURS...THE LACK OF INSTABILITIES
SHOULD ALLOW THE SHOWERS AND STORMS TO WEAKEN AS THEY MOVE EASTWARD
THROUGH THE MORNING. BEHIND THE FRONT...A STRONG UPPER LEVEL
DISTURBANCE WILL MOVE ACROSS THE LOWER OHIO VALLEY...AND WAVES OF
ENERGY WILL ROTATE ACROSS THE SOUTHEAST PRODUCING THE CHANCE OF A
FEW MORE STRONG THUNDERSTORMS ON SATURDAY AFTERNOON...BUT MODELS
HAVE BEEN MUCH DRIER THAN PREVIOUS RUNS...SO CONFIDENCE IN THIS
SOLUTION IS LOW. IF ANY STORMS DEVELOP...THEY WOULD BE CONFINED TO
THE NORTH AND EASTERN PORTIONS OF THE STATE.

REGARDLESS OF ANY STORMS DEVELOPING ON SATURDAY...THE COOLER
CONDITIONS WILL BE THE MAIN STORY. A DEEP TROUGH WILL DEVELOP OVER
THE EASTERN CONUS...AND A SERIES OF UPPER LEVEL DISTURBANCES WILL
MOVE RAPIDLY SOUTHEASTWARD OUT OF THE NORTHERN PLAINS STATES.
MODELS ARE INCONSISTENT WITH THE EXACT TRACKS OF THE
DISTURBANCES...BUT INDICATE THE POSSIBILITY OF A STRONG UPPER
LEVEL LOW CENTERED OVER THE SOUTHERN APPALACHIANS ON MONDAY...WITH
SHOWERS AND PERHAPS A FEW THUNDERSTORMS ROTATING AROUND THE LOW
THAT COULD IMPACT OUR AREA. A STRONG NORTHWESTERLY FLOW WILL KEEP
THINGS NICE AND COOL FOR MUCH OF THE SOUTHEAST THROUGH AT LEAST
WEDNESDAY OF NEXT WEEK.

&&

.AVIATION...18Z TAF DISCUSSION.

LINE OF STRONG THUNDERSTORMS MOVING THROUGH NORTHERN ALABAMA THIS
AFTERNOON. SCATTERED THUNDERSTORMS SHOULD BE EXPECTED THROUGH THE
REMAINDER OF THE AFTERNOON FROM TCL TO ANB. THUNDERSTORM POTENTIAL
IN THESE AREAS SHOULD BE DIMINISHING NEAR 00Z. VARIABLE GUSTY
WINDS WITH INTERMITTENT MVFR CONDITIONS WILL REMAIN POSSIBLE
THROUGH 23/00Z.

FARTHER SOUTH...NO ISSUES YET FOR MGM AND TOI. RADAR IS SHOWING
SCATTERED THUNDERSTORMS DEVELOPING OVER SOUTHEASTERN MISSISSIPPI
AND THESE STORMS SHOULD MOVE IN THE GENERAL DIRECTION OF MGM AND
TOI OVER THE NEXT FEW HOURS.

SHOWERS AND THUNDERSTORMS MAY REDEVELOP OVERNIGHT ACROSS CENTRAL
ALABAMA AS ANOTHER SHORTWAVE PASSES OVER THE SOUTHEAST. TIMING AND
COVERAGE OF THIS POTENTIAL WILL NEED TO BE RE-EVALUATED AS
CONFIDENCE IS BELOW AVERAGE BEYOND 06Z.

NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO
THE END OF THE FORECAST UNTIL FURTHER NOTICE. THE CEILOMETER DATA
WILL BE GOING THROUGH NUMEROUS TESTS AND MONITORED FOR ACCURACY.

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

56/88
Hazardous weather outlook, May 13, 8:34 AM CDT, 4 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
834 AM CDT FRI MAY 13 2011

ALZ011>015-017>050-141130-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
834 AM CDT FRI MAY 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TODAY AND TONIGHT.

ROUND ONE...GENERALLY FROM NOW THROUGH 4 OR 5 PM. THE STORMS WILL
MOVE FROM WEST TO EAST DURING THE DAY. THE THREATS INCLUDE LARGE
HAIL...DAMAGING STRAIGHT LINE WINDS AND CLOUD TO GROUND LIGHTNING.
THE STRONG TO SEVERE THREAT APPEARS ISOLATED AT THIS TIME AND COVERS
THE WESTERN TWO THIRDS OF CENTRAL ALABAMA. THE TORNADO THREAT IS
MINIMAL.

ROUND TWO...GENERALLY FROM 8 PM THROUGH THE OVERNIGHT HOURS. THE
THREATS INCLUDE LARGE HAIL...DAMAGING STRAIGHT LINE WINDS AND CLOUD
TO GROUND LIGHTNING. THE SEVERE THREAT COVERAGE APPEARS A BIT BETTER
THAN WHAT WILL TRANSPIRE DURING THE DAY AND COVER MUCH OF CENTRAL
ALABAMA. THE TORNADO THREAT IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE THREAT FOR ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE
POSSIBLE ACROSS CENTRAL ALABAMA SATURDAY MAINLY FOR AREAS EAST OF
INTERSTATE 65. THE MAIN THREATS WILL BE DAMAGING STRAIGHT LINE WINDS
AND LARGE HAIL. THE TORNADO THREAT IS MINIMAL.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED
AT SOME POINT TODAY LASTING THROUGH EARLY SATURDAY.

75

In the hours before

Local storm report, May 13, 12:03 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1203 PM CDT FRI MAY 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1152 AM     TSTM WND DMG     AURORA                  34.12N 86.19W
05/13/2011                   ETOWAH             AL   PUBLIC

            TREES WERE BLOWN DOWN IN THE AURORA AREA.

&&

LINHARES
Local storm report, May 13, 12:07 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1207 PM CDT FRI MAY 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1147 AM     TSTM WND GST     3 NW AURORA             34.15N 86.23W
05/13/2011  E60 MPH          ETOWAH             AL   PUBLIC

            DIME SIZE HAIL AND WIND GUSTS TO 60 MPH IN FAR
            NORTHWESTERN ETOWAH COUNTY.

&&

LINHARES
Local storm report, May 13, 12:10 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1210 PM CDT FRI MAY 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     TSTM WND DMG     GADSDEN                 34.01N 86.01W
05/13/2011                   ETOWAH             AL   EMERGENCY MNGR

            A LARGE TREE WAS BLOWN DOWN ON PEARL STREET IN
            GADSDEN.THE LANDED ON A HOME. ONE PERSON WITH POSSIBLE
            HEAD INJURY.

&&

LINHARES
Local storm report, May 13, 12:23 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1223 PM CDT FRI MAY 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     TSTM WND DMG     GADSDEN                 34.01N 86.01W
05/13/2011                   ETOWAH             AL   EMERGENCY MNGR

            A LARGE TREE WAS BLOWN DOWN ON PEARL STREET IN
            GADSDEN.THE LANDED ON A HOME. ONE PERSON WITH POSSIBLE
            HEAD INJURY. NUMEROUS TREES REPORTED DOWN IN THE CITY OF
            GADSDEN.

&&

LINHARES
Local storm report, May 13, 12:28 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1228 PM CDT FRI MAY 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1220 PM     HAIL             RAINBOW CITY            33.95N 86.04W
05/13/2011  E0.50 INCH       ETOWAH             AL   EMERGENCY MNGR

            PEA TO HALF INCH HAIL. REPORTED BY PUBLIC.

&&

JWINTON
Local storm report, May 13, 12:30 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1230 PM CDT FRI MAY 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0943 AM     HAIL             2 ESE CARBON HILL       33.88N 87.49W
05/13/2011  E1.00 INCH       WALKER             AL   PUBLIC

            DIME TO QUARTER SIZE HAIL WAS REPORTED NEAR HIGHWAY 118
            AND INTERSTATE 22 JUST EAST OF CARBON HILL.

0956 AM     HAIL             2 NW GAMBLE             33.90N 87.36W
05/13/2011  E1.75 INCH       WALKER             AL   PUBLIC

            GOLFBALL SIZE HAIL BROKE A FEW WINDOWS OUT OF A MOBILE
            HOME NEAR SARAGOSSA.

1020 AM     HAIL             CURRY                   33.96N 87.21W
05/13/2011  E1.25 INCH       WALKER             AL   PUBLIC

            HALF DOLLAR SIZE HAIL FELL KNOCKING LOTS OF LEAVES OFF
            TREES FROM CURRY TO SMITH LAKE.

1056 AM     TSTM WND DMG     BANGOR                  33.97N 86.76W
05/13/2011                   BLOUNT             AL   EMERGENCY MNGR

            A FEW TREES BLOWN DOWN IN BANGOR.

1110 AM     TSTM WND DMG     2 NW HUEYTOWN           33.46N 87.02W
05/13/2011                   JEFFERSON          AL   PUBLIC

            TREES DOWN ON TAYLORS FERRY RD. LOTS OF DEBRIS ON ROAD IN
            CONCORD.

1110 AM     HAIL             3 N BESSEMER            33.42N 86.96W
05/13/2011  E0.88 INCH       JEFFERSON          AL   PUBLIC

1112 AM     TSTM WND DMG     4 NE HUEYTOWN           33.48N 86.95W
05/13/2011                   JEFFERSON          AL   BROADCAST MEDIA

            TREES DOWN ON PLEASANT GROVE ROAD AT 5 ACRE ROAD.

1117 AM     TSTM WND DMG     BLOUNTSVILLE            34.10N 86.58W
05/13/2011                   BLOUNT             AL   EMERGENCY MNGR

            A FEW TREES WERE BLOWN DOWN IN BLOUNTSVILLE.

1125 AM     TSTM WND DMG     3 SW SNEAD              34.09N 86.44W
05/13/2011                   BLOUNT             AL   EMERGENCY MNGR

            SEVERAL TREES WERE BLOWN DOWN AND BLOCKING THE ROADWAY
            BETWEEN BLOUNTSVILLE AND SNEAD.

1147 AM     TSTM WND GST     3 NW AURORA             34.15N 86.23W
05/13/2011  E60.00 MPH       ETOWAH             AL   PUBLIC

            DIME SIZE HAIL AND WIND GUSTS TO 60 MPH IN FAR
            NORTHWESTERN ETOWAH COUNTY.

1152 AM     TSTM WND DMG     AURORA                  34.12N 86.19W
05/13/2011                   ETOWAH             AL   PUBLIC

            TREES WERE BLOWN DOWN IN THE AURORA AREA.

1200 PM     TSTM WND DMG     GADSDEN                 34.01N 86.01W
05/13/2011                   ETOWAH             AL   EMERGENCY MNGR

            A LARGE TREE WAS BLOWN DOWN ON PEARL STREET IN
            GADSDEN.THE LANDED ON A HOME. ONE PERSON WITH POSSIBLE
            HEAD INJURY. NUMEROUS TREES REPORTED DOWN IN THE CITY OF
            GADSDEN.

1220 PM     HAIL             RAINBOW CITY            33.95N 86.04W
05/13/2011  E0.50 INCH       ETOWAH             AL   EMERGENCY MNGR

            PEA TO HALF INCH HAIL. REPORTED BY PUBLIC.

&&

LINHARES

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 8:21 AM CDTSpecial Weather StatementBMXLamar39 min
May 13, 9:01 AM CDTSpecial Weather StatementBMXFayette44 min
May 13, 9:40 AM CDTSevere Thunderstorm WarningBMXWalker, Winston46 min
May 13, 10:12 AM CDTSevere Thunderstorm WarningBMXWalker, Winston26 min
May 13, 10:39 AM CDTSevere Thunderstorm WarningBMXJefferson, Tuscaloosa51 min
May 13, 11:08 AM CDTSevere Thunderstorm WarningBMXBlount52 min
May 13, 11:22 AM CDTSevere Thunderstorm WarningBMXBlount, Etowah, Jefferson, St. Clair53 min
May 13, 11:51 AM CDTSevere Thunderstorm WarningBMXCalhoun, Cherokee, Cleburne, Etowah, St. Clair54 min
May 13, 1:00 PM CDTSpecial Weather StatementBMXBibb, Chilton, Clay, Cleburne, Shelby, Talladega45 min
May 13, 1:41 PM CDTSpecial Weather StatementBMXChilton, Clay, Cleburne, Coosa, Talladega64 min
May 13, 3:04 PM CDTSpecial Weather StatementBMXDallas, Marengo41 min
May 13, 3:06 PM CDTSpecial Weather StatementBMXPike39 min
May 13, 3:34 PM CDTSevere Thunderstorm WarningBMXBarbour, Pike41 min
May 13, 3:41 PM CDTSevere Thunderstorm WarningBMXBarbour, Bullock, Montgomery, Pike49 min
May 13, 3:53 PM CDTSpecial Weather StatementBMXDallas, Hale, Perry52 min
May 13, 4:01 PM CDTSevere Thunderstorm WarningBMXBarbour, Bullock, Macon, Montgomery, Russell44 min
May 13, 4:39 PM CDTSpecial Weather StatementBMXLee, Macon, Russell51 min
May 13, 5:09 PM CDTSpecial Weather StatementBMXAutauga51 min
May 13, 5:14 PM CDTSevere Thunderstorm WarningBMXLee46 min
May 13, 5:54 PM CDTSpecial Weather StatementBMXElmore51 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.